NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Thursday, September 29, 2016
Pain in hands after going off Premarin
I slowly stopped taking Premarin and after I was off completely my hands especially and other joints started to ache severly. I went back on a smaller dose (.300) of Premarin and the pain stopped. The same thing happened to both my sisters. I have been checked for arthritis and do not have it. My doctor can`t explain why I have this pain. I would love to stop taking Premarin and have cut myself back to .150mg per day taken in the am.
Note: I have been taking Premarin for about 15 years and for the first 12 yrs was on .625mg per day.
Have you ever heard of this problem before? Any suggestions?
The problem you describe is well known to menopause practitioners. It happens to a small number of women and can be very unpleasant. It is not well understood. The discomfort may eventually subside.
Margery Gass, MD
Formely, Professor, Clinical Obstetrics & Gynecology
College of Medicine
University of Cincinnati